MAUDE Adverse Event Report: CAREFUSION, INC V MUELLER VENA CAVA CLAMP CVD JAW 38X6MM; VASCULAR CLAMP

CAREFUSION, INC V MUELLER VENA CAVA CLAMP CVD JAW 38X6MM; VASCULAR CLAMP
Model Number CH6420
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) 28oct2020 writer sent the customer an email acknowledging receipt of the complaint, providing the complaint tracking number and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not available.
 
Event or Problem Description
Material no.: ch6420 , batch no.: unknown.It was reported the patient got burned during procedure.Per medwatch: patient lip was burned during a base of tongue biopsy by the v mueller neuro/spine bi-polar forceps that was used for cautery during the procedure.Although we are just beginning to investigate, it appears that there was no issue with the instrument, but that the team did not realize the instrument being used was not insulated - had anticipated that only the forceps tip would be activated.We recommend consideration by the manufacturer to -possibly mark the packing more prominently that this instrument is not insulated.
 
Additional Manufacturer Narrative
Complaint number: (b)(4) was opened and an initial mdr was submitted based on a medwatch#: 33003000000-2020-8009 we received for the product listed in suspect medical device in section d#: 4 as product number: ch6420.However, when clarified with the customer why it says ¿v mueller with the neuro/spine bi-polar forceps¿ in the description, she said that it was supposed to be submitted for nl1552 - titan bipol bay fine tip.5mm str forcep.We have opened complaint: (b)(4) to capture the correct instrument of nl1552 and an mdr for this product will be submitted.H3 other text.
 
Event or Problem Description
Per medwatch: patient lip was burned during a base of tongue biopsyby the v mueller neuro/spine bi-polar forceps that was used for cautery during the procedure.Although we are just beginning to investigate, it appears that there was no issue with the instrument, but that the team did not realize the instrument being used was not insulated - had anticipated that only the forceps tip would be activated.We recommend consideration by the manufacturer to -possibly mark the packing more prominently that this instrument is not insulated.No further information available.

Brand Name
V MUELLER VENA CAVA CLAMP CVD JAW 38X6MM
Common Device Name
VASCULAR CLAMP
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
MDR Report Key10841013
Report Number1423507-2020-00055
Device Sequence Number4177585
Product Code DXC
UDI-Device Identifier10885403031519
UDI-Public(01)10885403031519
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCH6420
Device Catalogue NumberCH6420
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date11/14/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight59